Warfarin Sodium Saphenous Veins, Lb Wt, Ischemic Areas, Kidney Stone, Night Sweats
Hi, I am a 35 ER nurse who suffered from DVT's in Both legs resulting from the NuvaRing ultimately causing many, many PE's in both lungs. The pain was unbareable, I thought, in my legs. But nothing compared to stabbing like pain in my lungs every time I ... more »
Hi, I am a 35 ER nurse who suffered from DVT's in Both legs resulting from the NuvaRing ultimately causing many, many PE's in both lungs. The pain was unbareable, I thought, in my legs. But nothing compared to stabbing like pain in my lungs every time I took a breath in. I remembered going to my doc when first experiencing the painful, red nodules in both my lower extremities and asking for a doppler only to be told that clots don't occur in both legs. I was misdiagnosed with erythema nodosum with inmflammation secondary to a "viral syndrome". Subsequently, I was off work for 3 weeks due to the fact that I couldn't even walk. While on duty, once I was able to walk again ( I presume because at this time, the clots moved into my pelvis... Veins much larger there and the clots not putting pressure on my muscles in my legs) I had knife-like pain in my back. I was admitted in one my own ER beds, a kidney stone work up was done me including an abd CT. I argued with the Er doc... That the pain was in my mid upper back not my flank. The CT was done anyway and a consolidated infiltrate was noted in my right lower lobe of my lung. I was diagnosed with pneumonia and sent home. 6 days later, the pain returned only worse this time to my left lung. It was so god awful painful, that I called 911 and taken to another ER where a PE protocol was done. I SHOULD had died. All it takes is 1 clot. They managed my pain so effectively, that I remember telling them that if I made it out of there alive that I would come work for them. I was started on Lovenox initially and the warfarin. I was in CVICU for 3 days until I had surgery to completely ligated both of my saphenous veins and and IVC filter was placed. I spent another 4 days in the hospital. The pain continued due to the ischemic areas in my lungs. Once I left, I never saw my old doc again. I experienced fatigue, depression, night sweats, and a 10 lb wt gain. I also had horrible abd pain for no explained reason. My new doc, who I had work with in the past, switched me to brand name coumadin. Eventually, my abd pain subsided. I eat almonds every day which keeps me regular. When on antibiotics, my doc is careful to recheck my INR as antibiotics kill the "good bacteria" in the intestines which is responsible for an enzymatic process that produces V-K.... Get it? If your body has less v-K then your ability to clot is not there, thus increasing your bleeding risk... Thus increasing your INR. I have been on this med since July of '09. If is was not for it and other medical interventions, I would be dead as I really should be to begin with. I never want to experience pain like that again! My mother already burried one daughter. She shouldn't have to do it again. I am hopeful, that my hematologist after many studies will one day advise my PCP that it is ok to take me off. I have worked through my pain issues , which I still have only every where else now. I do pilates and work with a trainer. I blame the nuvo ring and my old doc, who could had prevented the DVT's from becoming PE showerings. And guess what? I now work for that ER! I am alive, that is what matters. Everything else, I can cope with. Hang in there you guys. It really could be a lot worse.... You could be dead. Rest when need to rest. Stay hydrated, and keep a positive attitude. Eventually, when your mind accepts what has happened, your body will too:) I am on my feet 36-48 hrs a week and have the hardest job I have ever had in my 13 yrs of nursing. You MUST stay active. But you have to rest to. Just hang in there. Oh, and be careful of homeopathic quack doctors. That is what I was seeing before.